Alert archive / Wisconsin / Areal Flood Warnings in 2020
Areal Flood Warning 7, NWS Twin Cities, MN
NWS Twin Cities, MN issued this areal flood warning at Jun 29, 2020, 4:58 PM CDT for Pierce County, Saint Croix County, Wisconsin. It was in force for 17 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 29, 2020, 4:58 PM CDT (21:58 UTC)
- Expired
- Jun 30, 2020, 10:00 AM CDT
- In force
- 17 hr
- Issued by
- NWS Twin Cities, MN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Pierce County, WI, Saint Croix County, WI
The radar
The Minneapolis radar (KMPX), 83 km from the middle of the area, began a volume at 21:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 10.0 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 47 J/kg
- Mixed-layer CIN
- -327 J/kg
- Mixed-layer LCL
- 2186 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 300 m²/s²
- 0-3 km storm-relative helicity
- 406 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
499
WGUS43 KMPX 292158
FLWMPX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Twin Cities/Chanhassen MN
458 PM CDT Mon Jun 29 2020
WIC093-109-301500-
/O.NEW.KMPX.FA.W.0007.200629T2158Z-200630T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Pierce WI-St. Croix WI-
458 PM CDT Mon Jun 29 2020
The National Weather Service in the Twin Cities has issued a
* Flood Warning for Small Streams in...
Central Pierce County in west central Wisconsin...
South Central St. Croix County in west central Wisconsin...
* Until 1000 AM CDT Tuesday.
* At 458 PM CDT, Local Law Enforcement reported flooding along the
Rush and Trimbelle Rivers following the 6 to 9 inches of rain from
last night.
* Flooding of creeks, streams, urban areas, and low lying areas is
occurring.
* Flooding is occurring along the Rush and Trimbelle Rivers.
* Some locations that will experience flooding include...
Ellsworth, Baldwin, Bay City, El Paso, Diamond Bluff, Beldenville,
Martel, Esdaile, and Hager City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 4470 9271 4477 9265 4501 9238 4499 9236
4473 9231 4454 9231 4456 9236 4457 9255
4460 9257 4460 9259 4461 9261 4462 9262
4464 9262 4465 9263 4466 9266
$$
TDHWhat forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this areal flood warning went out at Jun 29, 4:37 PM CDT, 21 minutes earlier.
Area forecast discussion, Jun 29, 4:37 PM CDT, 21 minutes before
Area Forecast Discussion National Weather Service Twin Cities/Chanhassen MN 437 PM CDT Mon Jun 29 2020 .SHORT TERM...(This evening through Tuesday night) Issued at 437 PM CDT Mon Jun 29 2020 Two main areas of showers/storms in eastern MN/west central WI and central MN, elsewhere it should remain dry with some breaks in the extensive cloud cover through the afternoon. Current CAMs have trended drier, but my concern is that the broad southerly flow continues to pool moisture across MN and WI. This allows for more instability to build through the evening hours and presents a conditional threat of thunderstorm development. Confidence is low due to the complexity of the short term forecast. Thunderstorms look less likely on Tuesday. PoPs approach western MN Tuesday evening as a weak boundary passes through the Dakotas. High temperatures will be in the 90s with dew points in the low 70s. Unfortunately this will be highly dependent on if we can stay dry with limited to no thunderstorm development this evening/overnight. Any remnant surface boundaries or MCV could cause a similar scenario that played out today. For now, we will be optimistic and keep Tuesday dry and warm. .LONG TERM...(Wednesday through Monday) Issued at 437 PM CDT Mon Jun 29 2020 Summery is still the best way to sum up the long term. We'll have a weakening "cold" front work through the area on Wednesday, bringing another increase in precip chances area-wide. After that, we see heights build across the central/eastern CONUS, sending the flow well north into Canada. This will result in hot conditions through the 4th of July weekend. We'll see a weak front wash out over the area this weekend, that resulted in some low PoPs returning to the forecast then. The next indications of a more strongly forced front does not show up until Tuesday or Wednesday of next week. For Wednesday, the main upper low forcing the front is the trough centered over Idaho now. This will evolve into a negatively tilted trough that will track from northern Colorado, through the Dakotas, and up into Saskatchewan. This means the best forcing and shear along the front will remain off to our northwest. However, there is an MCV currently down by St. Louis that will get picked up by this trough, with models in fairly good agreement that this MCV moves into southern MN late Tuesday night and tracks across southern/central MN through Wednesday afternoon. This feature is likely what will be our forcing for precip, similar to yesterday, though without the threat for training and extreme rainfall amounts as the passage of the cold front will prevent there from being a continuous moisture feed like we saw last night. Thursday is trending dry and PoPs were decreased considerably. We still have some lingering pops in WI, though those can probably be dropped if current trends continue. Going into the 4th of July weekend, we see an upper ridge become centered from the southern Plains up into northwest Ontario. This will allow highs to take another step up, with highs in the low to mid 90s from Thursday through the weekend looking likely. A shortwave cresting this ridge in Canada on Saturday will send a cold front into the upper MS Valley this weekend, but give high heights and weak flow, forcing along the front will be weak, with the most likely scenario for precip being diurnally driven, scattered pulse type storms. There will be heat issues to watch as well, but right now, dewpoints are forecast to be more in the mid 60s, which if that remains the case, would keep apparent temperatures from getting out of hand and keep us from needing heat headlines. Going into next week, the ridge does flatten some, and this is what will allow a strong front to move across the area in the Tuesday or Wednesday time frame. Till then, enjoy the solid, but not crazy, summer heat and humidity. && .AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon) Issued at 1235 PM CDT Mon Jun 29 2020 Thunderstorms and showers remain over portions of south central MN with brief MVFR/IFR conditions mainly due to reduced visibility. VFR conditions elsewhere this afternoon and overnight. Thunderstorms overnight should develop and remain in northeast MN. MVFR conditions should develop near daybreak and skies lift and scatter to return to VFR by mid morning. KMSP... VFR conditions continue this afternoon and overnight. Limited chance for some scattered showers later this evening, left out of TAF due to low confidence/support from guidance. MVFR conditions briefly develop around daybreak before skies lift and scatter back to VFR mid morning. /OUTLOOK FOR KMSP/ Wed...Mainly VFR. Chc TSRA/MVFR. Wind SE 5-10 kts. Thu...Mainly VFR. Chc TSRA/MVFR. Wind lgt and vrb. Fri...Mainly VFR. Chc TSRA/MVFR. Wind lgt and vrb. && .MPX WATCHES/WARNINGS/ADVISORIES... WI...None. MN...None. && SHORT TERM...BPH LONG TERM...MPG AVIATION...BPH
Hazardous weather outlook, Jun 29, 12:46 PM CDT, 4 hours 12 minutes before
Hazardous Weather Outlook National Weather Service Twin Cities/Chanhassen MN 1246 PM CDT Mon Jun 29 2020 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 301800- Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns- Benton-Sherburne-Isanti-Chisago-Lac Qui Parle-Swift-Chippewa- Kandiyohi-Meeker-Wright-Hennepin-Anoka-Ramsey-Washington- Yellow Medicine-Renville-McLeod-Sibley-Carver-Scott-Dakota- Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue-Watonwan-Blue Earth- Waseca-Steele-Martin-Faribault-Freeborn-Polk-Barron-Rusk- St. Croix-Pierce-Dunn-Pepin-Eau Claire- 1246 PM CDT Mon Jun 29 2020 This Hazardous Weather Outlook is for portions of central and southern Minnesota...and west central Wisconsin. .DAY ONE...This Afternoon and Tonight. Thunderstorms are expected to redevelop this afternoon and continue into the overnight hours. The heaviest rainfall will likely shift north to across central and northern Minnesota overnight. The threat for severe weather is low. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Thunderstorm chances will also be possible Tuesday through Thursday, with a Wednesday carrying a Marginal Risk of severe thunderstorms. Hot and humid conditions will continue through the week. Heat indices of 95 to 100 degrees are possible by the weekend. .SPOTTER INFORMATION STATEMENT... SKYWARN spotter activation will not be needed.
In the hours before
Local storm report, Jun 29, 1:39 PM CDT, 3 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
139 PM CDT MON JUN 29 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 AM FLASH FLOOD 2 S WINTHROP 44.52N 94.36W
06/29/2020 SIBLEY MN PUBLIC
WATER OUT OF MIDDLE BRANCH RUSH RIVER AND
ONTO ROADS NEAR THE GOLF COURSE AND ALSO
COUNTY ROAD 1. DITCH ON EAST SIDE OF
WINTHROP ALSO OVERFLOWING.
0830 AM FLASH FLOOD 4 NW LAKE CRYSTAL 44.14N 94.29W
06/29/2020 BLUE EARTH MN 911 CALL CENTER
WATER OVER ROAD AT 206TH AND 494TH. REPORT
OF A MUD SLIDE NEAR HIGHWAY 68 AND COUNTY
ROAD 42, JUST SOUTH OF JUDSON.
&&Local storm report, Jun 29, 2:20 PM CDT, 2 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
220 PM CDT MON JUN 29 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM HEAVY RAIN 1 SSW RIVER FALLS 44.84N 92.63W
06/29/2020 M7.10 INCH PIERCE WI TRAINED SPOTTER
&&
TDHSpecial weather statement, Jun 29, 3:57 PM CDT, 1 hour 1 minute before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
357 PM CDT Mon Jun 29 2020
MNZ043>045-050-052-292200-
Isanti-Benton-Morrison-Mille Lacs-Kanabec-
357 PM CDT Mon Jun 29 2020
...A LINE OF STORMS WILL AFFECT SOUTHERN KANABEC...CENTRAL MILLE
LACS...NORTHWESTERN ISANTI...NORTHERN BENTON AND SOUTHERN MORRISON
COUNTIES...
At 357 PM CDT, radar indicated strong thunderstorms were located
along a line extending from near Flensburg to 7 miles east of
Royalton to Bock. Movement was east at 15 mph.
Winds in excess of 40 mph and nickel size hail are possible with
these storms.
Locations impacted include...
Little Falls, Mora, Milaca, Pierz, Brunswick, Royalton, Foreston,
Upsala, Ogilvie, Bowlus, Flensburg and Quamba.
This includes the following highways...
U.S. Highway 10 in Minnesota between mile markers 145 and 161.
U.S. Highway 169 between mile markers 189 and 204.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4594 9366 4591 9314 4589 9314 4569 9341
4576 9417 4583 9463 4601 9453
TIME...MOT...LOC 2057Z 253DEG 13KT 4588 9451 4585 9413 4580 9356Special weather statement, Jun 29, 4:27 PM CDT, 31 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
427 PM CDT Mon Jun 29 2020
MNZ041>043-292200-
Morrison-Douglas-Todd-
427 PM CDT Mon Jun 29 2020
...A LINE OF STORMS WILL AFFECT NORTHEASTERN DOUGLAS...SOUTHERN TODD
AND WEST CENTRAL MORRISON COUNTIES...
At 426 PM CDT, radar indicated strong thunderstorms were located
along a line extending from 6 miles north of Carlos to near Long
Prairie to near Flensburg. Movement was east at 15 mph.
Winds in excess of 40 mph, dime size hail, and brief funnel clouds
are possible with these storms.
Locations impacted include...
Alexandria, Long Prairie, Browerville, Carlos, Swanville, Flensburg,
Round Prairie, Leaf Valley, Miltona, Belle River, Burtrum and
Millerville.
This includes U.S. Highway 71 between mile markers 180 and 196.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4609 9476 4602 9452 4583 9463 4590 9507
4610 9568 4611 9515 4614 9514
TIME...MOT...LOC 2126Z 256DEG 11KT 4606 9531 4600 9495 4595 9457Local storm report, Jun 29, 4:53 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
453 PM CDT MON JUN 29 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN 2 ESE JUDSON 44.19N 94.16W
06/29/2020 M5.50 INCH BLUE EARTH MN COCORAHS
COCORAHS STATION MN-BU-6 LAKE CRYSTAL 6.3
NNE.
&&
MKMLocal storm report, Jun 29, 4:56 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
456 PM CDT MON JUN 29 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM HEAVY RAIN 3 SW KASOTA 44.26N 94.00W
06/29/2020 M5.94 INCH LE SUEUR MN MESONET
MESONET STATION KSOM5 2.6 SW KASOTA.
&&
MKMThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 7:06 PM CDT | Tornado Warning | MPX | Pierce | 24 min |
| Jun 28, 7:30 PM CDT | Special Weather Statement | MPX | Pierce | 30 min |
| Jun 28, 7:49 PM CDT | Special Weather Statement | MPX | Pierce | 41 min |
| Jun 28, 7:51 PM CDT | Tornado Warning | MPX | Pierce | 24 min |
| Jun 28, 8:31 PM CDT | Special Weather Statement | MPX | Pierce | 29 min |
| Jun 28, 8:43 PM CDT | Special Weather Statement | MPX | Pierce | 17 min |
| Jun 28, 8:59 PM CDT | Special Weather Statement | MPX | Dunn | 61 min |
| Jun 28, 9:50 PM CDT | Severe Thunderstorm Warning | MPX | Barron, Chippewa, Dunn | 25 min |
| Jun 28, 10:14 PM CDT | Special Weather Statement | MPX | Rusk | 46 min |
| Jun 29, 1:31 AM CDT | Flash Flood Watch | MPX | Barron, Chippewa, Dunn, Pierce, Polk, Rusk and 1 more | 10 hr |
| Jun 29, 2:04 AM CDT | Flash Flood Warning | MPX | Barron, Dunn, Pierce, Saint Croix | 5 hr |
| Jun 29, 4:33 AM CDT | Special Weather Statement | MPX | Pierce, Saint Croix | 57 min |
| Jun 29, 4:53 AM CDT | Flash Flood Warning | MPX | Dunn, Pierce, Saint Croix | 3 hr |
| Jun 29, 5:08 AM CDT | Special Weather Statement | MPX | Chippewa, Pepin, Rusk | 67 min |
| Jun 29, 6:48 AM CDT | Areal Flood Warning | MPX | Barron, Dunn, Pierce, Polk, Saint Croix | 10 hr |
| Jun 29, 7:40 AM CDT | Areal Flood Warning | MPX | Dunn, Pierce, Saint Croix | 5 hr |
| Jun 29, 12:49 PM CDT | Areal Flood Warning | MPX | Dunn, Pierce, Saint Croix | 3 hr |
Nearby
Areal Flood Warnings in Wisconsin, 2020Every areal flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.